Tuesday, 7 June 2016

Quackery caused Nigerian teen to develop Stevens Johnson Syndrome after taking Septrin

SJS is a relatively new experience amongst Nigerians. Read here for causes, symptoms and treatment.

Amina Ibrahim, 14, suffered severe burns after she allegedly took antibiotics, Septrin prescribed to her. Her condition degenerated into the Stevens Johnson Syndrome (SJS). She died in the morning of June 2nd, 2016.

The late Amina resided with her parents in Dala Local Government Area of Kano State, developed body pains after taking the drugs a quack chemist gave her. It was a combination of drugs which included paracetamol, ciproxin, puriton, ciprotob and blood tonic to treat the chicken pox which he claimed Amina had.

Research done by clinical pharmacists has shown that self-prescription is one of the commonest forms of drug abuse in Nigeria. 

They feel little pain and the 'typical Nigerian' will pop an aspirin tablet either Panadol, paracetamol or 'Alabukun'.

This is a call for the clean up of the medical/pharmaceutical industry. The quacks are doing more harm than good, I guess that's just stating the obvious